MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number 72203299
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a shoulder arthroscopy, once the spider limb positioner was installed onto the t-max positioner, fluid was visibly dripping from the battery end.Enough to create a puddle on the or floor.After inspecting, none of the joints appear to be leaking, but the fluid appears to be coming from the bottom of the casing where the battery inserts.The puddle of oil on the floor and the device was cleaned, as well as testing the device.The procedure was resumed, with a delay greater than 30min, using the same device.The patient was not exposed to additional anesthesia and was unharmed.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.The visual inspection revealed the returned device was received pressurized and was leaking oil from the battery receptacle area.A functional evaluation revealed the device was delayed in its pressurization but passed the 30-pound weight test.Further investigation revealed the piston migration is 2.99 inches.The device's case was opened and revealed the bimba component is leaking oil.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the manufacturing procedure found that the manufacturing operator must inspect that that no oil is leaking from the floating piston cylinder depressurized.Although a review of device records showed there were no indications to suggest that the product did not meet specification upon release for distribution at the time of manufacturing, the root cause of the reported event has been traced to a manufacturing issue.Based on this investigation a corrective action and a nonconformance was initiated to mitigate this issue.As corrective action 1) the production line was stopped, and all finished good units were reviewed and any units shown to be leaking were identified and quarantined.And 2) the manufacturing procedure was revised to add clear, standardized steps to fully remove residual air after the fill/top-off process, including a defined post-fill leak/hold verification.All operators were trained with the revised manufacturing procedure.Therefore, further actions are not indicated.

Brand Name
SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24314601
Report Number1643264-2026-00056
Device Sequence Number12181698
Product Code GDC
UDI-Device Identifier00885554023534
UDI-Public885554023534
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown